1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

The Daily Dose

Get the last 24hrs of new topics delivered to your inbox.

Click Here to Subscribe

Medications Contributing to Emotions?

Discussion in 'Medications & Substances' started by Limbo, Oct 24, 2006.

Thread Status:
Not open for further replies.
  1. Limbo

    Limbo New Member

    6
    0
    0
    Having come to these forums as a "last resort" in some type of control over the symptoms that suddenly entered my life, i have been searching through my memory (difficult chore itself) for some thing that could have triggered the ptsd to "flare up" as quickly and viciously as it had. Although life's little stresses build up, they always have, and i just couldn't find anything...anything at all. So my husband talked about my case, and i ran into my friends mother, but those two things happened AFTER these feelings had returned. SO neither could be the cause. I went back further in my hazy cloud of a mind and considered whether it could be my ankle injury and the feelings it brought up in relation to how hard it used to be to get around, but i felt that was really reaching for things.
    I do admit, coming in here has brought up things that i hadn't dealt with, but none of them seem to bring on the anxiety attacks and depression that i've been battling with.
    Then it struck me, my medication was increased! I started taking Keppra last year and i did notice very minor changes in my mood. Just a little more of a "blue mood" than usual, but nothing i couldn't deal with, however the increase seems to have coincided with a deeper sorrow and more of an "i can't cope" feeling. I'm going to have a talk with my doctor tomorrow and see if this can sort it out.
    Has anyone else had an issue with medications increasing symptoms?
     
  2. Register to participate in live chat, PTSD discussion and more.
  3. permban0077

    permban0077 Policy Enforcement Banned

    3,530
    108
    0
    Yes, I have taken meds that made my symptoms worse. A lot more people do have that happen than you would think it seems. I am in the process of getting off one now. 5 more days and I will be done tapering that particuliar med, zoloft. I may stop sooner, as I have been handling the withdrawals quite well. Very anxious to get off as I am improving as I step down. It is making insomnia a problem again and anxious, but compared to the things it was doing it is worth the trade off! My sleeping pattern is getting crappy again but I am getting some sleep.
     
  4. motorjack

    motorjack Active Member Premium Member

    147
    14
    0
    meds made me nuts and have been taken of them all because i have lost faith in the doctors. I feel better off than on. But something else might work for you
     
  5. anthony

    anthony Renovation Aficionado Founder

    32,970
    46,397
    57,850
    Limbo, often anti-depressants increase depression itself. I know... go figure. Anti-depressants often increase suicidal ideation... again, I know... go figure. The very medications we are supposed to take in order to help treat a symptom, often make us worst in the very areas of symptomology itself, and then provide a range of other side effects, often not related to the symptom itself. Medications really are a short term treatment to just ease the pain a little, in order to heal yourself enough to get the hell off the stuff.
     
  6. Limbo

    Limbo New Member

    6
    0
    0
    I finally got a hold of him, and did an uncontrolled ramble of how i feel, lol. here i had promised myself that i would take deep breaths and be cool and collected. *rolls eyes at herself*
    Anyways he agrees it is the medication, and it's being lowered. I hope this works, i thought i had gotten off that emotional roller coaster years ago.
     
Loading...
Thread Status:
Not open for further replies.
Show Sidebar